Charnock Hospital and Research Center Pvt. Ltd.

Kolkata, India

Charnock Hospital and Research Center Pvt. Ltd.

Kolkata, India
SEARCH FILTERS
Time filter
Source Type

Moitra S.,Charnock Hospital and Research Center Pvt. Ltd. | Das P.,Charnock Hospital and Research Center Pvt. Ltd.
Journal of Clinical and Diagnostic Research | Year: 2014

Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are severe cutaneous adverse reactions (SCAR) which are frequently caused by exposure to drugs and cause significant morbidity and mortality. A careful literature search revealed that only a few reports of diclofenac induced and one case of serratiopeptidase associated case report of SJS or TEN have been published till date. However, to our knowledge, no case report of diclofenac-serratiopeptidase combination induced SJS have been published till date. In this backdrop, we describe the first case of a 62-year-old woman who developed diffuse, erythematous rash on face, trunk and both extremities which later turned into blisters following five day treatment with diclofenac and serratiopeptidase combination. There was extensive ulceration of buccal, genital and ocular mucosa. The body surface area involvement of the patient at the time of presentation was 9%. A provisional diagnosis of SJS was made by the treating physician. After administration of intravenous antibiotic, topical antiseptic, anti-histamine, topical lubricants, fluid therapy and parenteral nutrition patient recovered and were discharged.


Moitra S.,Charnock Hospital and Research Center Pvt. Ltd | Sen S.,ICARE Institute of Medical science and Research | Banerjee I.,Lady Hardinge Medical College | Sikder A.,Chittaranjan Seva Sadan | Das P.,Charnock Hospital and Research Center Pvt. Ltd
Journal of Clinical and Diagnostic Research | Year: 2015

Bullous pemphigoid is an autoimmune cutaneous blistering disorder, the exact pathogenesis of which is still not fully elucidated. Drug-induced bullous pemphigoid eruptions are rare but have been reported earlier with the use of frusemide, psoralens, ibuprofen, galantamine hydrobromide, ACE inhibitors like captopril, spironolactone, penicillin, ampicillin, levofloxacin, penicillamine. We hereby report a case of metronidazole induced bullous pemphigoid (BP) in a 52-year-old male patient suffering from liver abscess following 4 days of drug administration. The skin biopsy findings obtained from the patient were consistent with the diagnosis of bullous pemphigoid (BP). Metronidazole was discontinued and symptomatic treatment was offered to the patient. Following withdrawal of metronidazole, the bullae subsided in the next 7-10 days without any significant residual scarring. The causality assessment performed as per the Naranjo algorithm revealed the case to be probable (Naranjo score 7). © 2015 Journal of Clinical and Diagnostic Research. All rights reserved.

Loading Charnock Hospital and Research Center Pvt. Ltd. collaborators
Loading Charnock Hospital and Research Center Pvt. Ltd. collaborators